MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112780
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported during a procedure using perfix plug it was noticed that the inner plug structure had become detached from the two outer plug structures.The photo provided confirms that the inner petal of a perfix plug has detached from the outer shell, the clear manufacturing monofilament that holds the petals together is present.It is unknown if the knot is intact as it is not visible in the photo.Review of the photo does not assist in determining a root cause.The mesh is being returned for evaluation but has not yet been received.Based on the information provided and not having the physical sample to evaluate no conclusions can be made.If/when the sample is returned and evaluated a supplemental mdr will be submitted to document the evaluation results.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, on (b)(6) 2026 during inguinal hernia surgery according to rutkow while spreading the perfix plug beneath the fascia using a finger, it was observed that the inner plug structure had detached from the two outer plug structures.Upon inspection, a break in the nylon thread connecting these components was identified.Reportedly, the plug was handled according to the standard procedure and it was grasped from the inside at the tip of the plug using an overholt, placed carefully into the hernia defect beneath the transversalis fascia, and the overholt was then removed.Then fixation of the inner lip of the plug to the fascia.It was also reported that the perfix plug was not cut or reshaped before inserting it.There was no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported during a procedure using perfix plug it was noticed that the inner plug structure had become detached from the two outer plug structures.The photo provided confirms that the inner petal of a perfix plug has detached from the outer shell, the clear manufacturing monofilament that holds the petals together is present.It is unknown if the knot is intact as it is not visible in the photo.Review of the photo does not assist in determining a root cause.The mesh is being returned for evaluation but has not yet been received.Based on the information provided and not having the physical sample to evaluate no conclusions can be made.If/when the sample is returned and evaluated a supplemental mdr will be submitted to document the evaluation results.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the sample evaluation results.The evaluation of the device identified that the clear monofilament used to secure the petals is present and the knot remains intact; however, the filament shows evidence of being cut or damaged.Examination of the filament indicates a clean cut, which likely resulted in the detachment of the petal.Based on the condition of the returned sample and the results of the visual evaluation, the findings indicate that the device was inadvertently damaged during handling or during the implantation attempt.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24981710
Report Number1213643-2026-00557
Device Sequence Number9480744
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)291028(10)HUJY0433
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0112780
Device Lot NumberHUJY0433
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown